24-02-2015 10:50 PM
24-02-2015 04:40 PM
Hi Amina, What you need is rest and care right now, you've been through so much physically and mentally and you need understanding. Try and see your doctor quicker and tell him/her everything you're going through and ask for help please? Could your doctor not talk to your family and explain that you need rest and to be cared for until you can get back on your feet a bit? Your body is still recovering and the Letrozole will bring you down futher. Keep in touch and let us know how you get on please? Take care xx
23-02-2015 05:53 PM
23-02-2015 04:39 PM
23-02-2015 10:23 AM
Hi Amina, I sympathise with you as I suffer the same, I don't have any problems with my hair though thank goodness. I live on painkillers and have now been prescribed Oromorph for the really bad nights. I was given a break of a month off them and it was just starting to get better at the end of the month so they tried me on Tamoxifen for a while but it wasn't much better so now I'm back on Letrozole again. To tell the truth if it wasn't for my husband's insistence I would have stopped them a long time ago but as he said the alternative isn't to be considered, at least we are here! Be kind to yourself and rest when you can, try and find little things to cheer you up and that are not to taxing on your health. How are the hot flushes? Mine are nearly unbearable, especially at night. I have a 'cool scarf' that helps and thank goodness it's really cold so I can have the window open and a fan at the bedside lol There are pills you can get from the doctor to help them but I seem to be allergic to the one I tried unfortunately and the other didn't help at all. Sending love Helen x
22-02-2015 09:47 PM
Hi everyone, I started letrozole last year November and I am totally drained most of the time, all of my joints hurt, I have osteoarthritis and borderline osteopenic. I find it difficult to do things at home, I'm walking a lot slower than I expected, also is it true that you can lose your hair over time as I am seeing quite a lot of my hair is falling out especially when I wash my hair. Prayers are with you all during your journey xx
01-01-2015 11:25 AM
23-11-2014 09:02 AM
I was interested to find you said you are going on Letrozole after the five years. I have been on it a year now and many of the symptoms have gone apart from the flushes and being hot most of the time. I sometimes wonder what will happen after the five years as I am sure many others do. So you have put my mind at rest.
12-11-2014 07:03 PM
Hi everyone, I was lucky and saw my favourite doctor today but he doesn't know what it is. His opinion was that it could be lymphoedema but agreed it was in a strange place. When I got home I phoned my bc nurse and she has made me an appointment with the specialist for tomorrow which is a shock, I didn't expect to get one so quickly. So now I'm really worried, are they just being careful or is there something to be worried about? I could worry for Britain lol x
12-11-2014 10:46 AM - edited 12-11-2014 10:49 AM
Just a couple of observations about this thread.
In the UK, in the vast majority of cases, no-one can be forced to taken any type of medication. With very few exceptions, everyone has to consent to medical treatment and his includes making the informed decision about whether to take a tablet. When I read words to the effects that "my oncologist told me I have to take this medication for 5 years", "my doctor gave me permission to stop taking this medication" I do get a bit angry. Doctors and other healthcare professionals can advise patients but, under most circumstances, cannot force you to do anything.
I think the decision about whether to decide to accept treatment offered (including taking an aromatase inhibitor) very much depends on one's attitude to risk. I am somewhat risk-averse and my mass was multi-focal, 5 cm and aggressive so I weighed up the situation and decided to proceed with the full house of treatments which was offered. Of course, 5 yeas later, I will never know whether or not I would have still been here had I declined any of the treatments (although I suspect not if I'd declined surgery).
Helen - I hope you feel better soon and, should you decide to go ahead with it, that Tamoxifen agrees with you better. I was originally told 5 years on letrozole, then 7.5 years, then 10 years, now it's back to 5 years letrozole followed by 5 years Tamoxifen (my oncologists believe this is the best protocol in my situation and they are wary of the lack of evidence about long-term implication on bone health of taking letrozole (to treat primary breast cancer) for more than 5 years). Good luck with your GP appointment. Personally I think that a breast cancer patient presenting to primary care with a new swelling and with 2.5 stone weight loss in a year, merits immediate referral back to outpatients but I'm no expert.
12-11-2014 09:36 AM
Hi, I've been off Letrozole for three weeks now as the oncologist said I could have a break to give my body a rest and then I'm due to start Tamoxifan. To tell the truth I have' t felt all that much better. I was at the doctor's on Monday as I've noticed a swelling under the mastectomy site just under my ribs but it was a locum I saw and at first he said maybe it was due to exercising .....no! Then he said it was fat! On only one side? So I've got the courage up to go back this morning and ask to get examined again, fingers crossed. It never ends does it? I agree about the five years but don't be surprised if it changes to ten years as mine has just done lol Best wishes Helen x
12-11-2014 09:20 AM
Hi Helen, how have u been? I get to see my oncologist this Fri. Pain in my arm is still really bad to the point where I've convinced myself that it must be broken, mad thoughts eh. To be honest tho, I can't see myself going thro 5 years (at least) with this, there are alternative meds out there, so hopefully we will get offered something else. thinking of u x
27-10-2014 10:06 PM
27-10-2014 04:25 PM
Hi kar235, I phoned my bc nurse last week and I have an appointment tomorrow with the oncologist to discuss the Letrozole. i agree totally with though about the pain, I felt better while going through chemo than I do now. There's a lot of people who are going through the same and I know of others who have had to stop it altogether. I'll let you know how I get on tomorrow but to tell the truth I'm not holding out much hope.
27-10-2014 01:52 PM
I stopped taking Letrozole a week ago because of the pain in my arm (not op side). The pain was excruciating, I would've rather gone back to the chemo. I rang onc secretary to inform her that I'd stopped and am now waiting for someone to get back to me. Surely they don't expect people to go thro 5 years of pain? I'm ok with discomfort, along with the flushes and the insomnia, but there's only so much a person can be expected to take surely!. Helen go back to your GP or try Macmillan, don't take no for an answer. Thinking of u x
17-10-2014 10:03 AM